Alert archive / Wisconsin / Gale Warnings in 2018
Gale Warning 8, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Apr 2, 2018, 8:54 PM CDT. It took effect at Apr 3, 2018, 4:00 PM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 8:54 PM CDT (01:54 UTC)
- In effect from
- Apr 3, 2018, 4:00 PM CDT
- Expired
- Apr 4, 2018, 9:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
521 WHUS73 KGRB 030154 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 854 PM CDT Mon Apr 2 2018 LMZ541>543-031000- /O.EXT.KGRB.SC.Y.0029.180403T1200Z-180403T2100Z/ /O.UPG.KGRB.GL.A.0006.180404T0000Z-180404T1400Z/ /O.NEW.KGRB.GL.W.0008.180403T2100Z-180404T1400Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 854 PM CDT Mon Apr 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 4 PM CDT TUESDAY... ...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 9 AM CDT WEDNESDAY... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect from 4 PM Tuesday to 9 AM CDT Wednesday. The Gale Watch is no longer in effect. * WINDS...East to northeast at 15 to 25 knots on Tuesday, then increase to 30 knots with gale force gusts to 40 knots Tuesday night. * WAVES...Building to 3 to 5 feet late tonight, then 6 to 9 feet later Tuesday into Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-031000- /O.UPG.KGRB.GL.A.0006.180404T0000Z-180404T1400Z/ /O.NEW.KGRB.GL.W.0008.180403T2100Z-180404T1400Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 854 PM CDT Mon Apr 2 2018 ...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 9 AM CDT WEDNESDAY... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect from 4 PM Tuesday to 9 AM CDT Wednesday. The Gale Watch is no longer in effect. * WINDS...East to northeast at 15 to 25 knots on Tuesday, then increase to 30 knots with gale force gusts to 40 knots Tuesday night. * WAVES...Building to 3 to 5 feet late tonight, then 6 to 9 feet later Tuesday into Tuesday night. Waves omitted due to ice coverage on the central and southern Bay of Green Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
7 follow-up statements
899 WHUS73 KGRB 030159 AAA MWWGRB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Green Bay WI 859 PM CDT Mon Apr 2 2018 LMZ541>543-031000- /O.CON.KGRB.SC.Y.0029.180403T1200Z-180403T2100Z/ /O.CON.KGRB.GL.W.0008.180403T2100Z-180404T1400Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 859 PM CDT Mon Apr 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM TUESDAY TO 9 AM CDT WEDNESDAY... * WINDS...East to northeast at 15 to 25 knots on Tuesday, then increase to 30 knots with gale force gusts to 40 knots Tuesday night. * WAVES...Building to 3 to 5 feet late tonight, then 7 to 11 feet later Tuesday into Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-031000- /O.CON.KGRB.GL.W.0008.180403T2100Z-180404T1400Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 859 PM CDT Mon Apr 2 2018 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM TUESDAY TO 9 AM CDT WEDNESDAY... * WINDS...East to northeast at 15 to 25 knots on Tuesday, then increase to 30 knots with gale force gusts to 40 knots Tuesday night. * WAVES...Building to 3 to 5 feet late tonight, then 7 to 11 feet later Tuesday into Tuesday night. Waves omitted due to ice coverage on the central and southern Bay of Green Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
919 WHUS73 KGRB 030822 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 322 AM CDT Tue Apr 3 2018 LMZ541>543-031630- /O.CON.KGRB.SC.Y.0029.180403T1200Z-180403T2100Z/ /O.CON.KGRB.GL.W.0008.180403T2100Z-180404T1400Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 322 AM CDT Tue Apr 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM CDT WEDNESDAY... * WINDS...Northeast to 30 knots today with gale force gusts to 35 knots this afternoon. North gales to 35 knots tonight with gale force gusts to 40 knots. * WAVES...Building to 4 to 7 this morning, then building to 8 to 12 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-031630- /O.CON.KGRB.GL.W.0008.180403T2100Z-180404T1400Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 322 AM CDT Tue Apr 3 2018 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM CDT WEDNESDAY... * WINDS...Northeast to 30 knots today, veering north tonight. Gale force gusts of 35 to 40 knots this afternoon and tonight. * WAVES...Waves omitted due to ice coverage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Kurimski
650 WHUS73 KGRB 031517 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1017 AM CDT Tue Apr 3 2018 LMZ541>543-032330- /O.CON.KGRB.SC.Y.0029.000000T0000Z-180403T2100Z/ /O.CON.KGRB.GL.W.0008.180403T2100Z-180404T1400Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1017 AM CDT Tue Apr 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM CDT WEDNESDAY... * WINDS...Northeast to 30 knots today with gale force gusts to 35 knots this afternoon. North gales to 35 knots tonight with gale force gusts to 40 knots. * WAVES...Building to 6 to 10 this afternoon, then building to 8 to 12 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-032330- /O.CON.KGRB.GL.W.0008.180403T2100Z-180404T1400Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1017 AM CDT Tue Apr 3 2018 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM CDT WEDNESDAY... * WINDS...Northeast to 30 knots today, veering north tonight. Gale force gusts of 35 to 40 knots this afternoon and tonight. * WAVES...Waves omitted due to ice coverage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
948 WHUS73 KGRB 032136 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 436 PM CDT Tue Apr 3 2018 LMZ521-522-541>543-040545- /O.CON.KGRB.GL.W.0008.000000T0000Z-180404T1400Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 436 PM CDT Tue Apr 3 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY... * WINDS...On Lake Michigan, northeast gales to 35 knots veering north. Gusts to 40 knots. On the bay, northeast to 30 knots, veering north tonight with gale force gusts of 35 to 40 knots. Wind veering northwest Wednesday morning. * WAVES...On Lake Michigan, 7 to 11 feet subsiding to 5 to 8 feet after midnight then to 1 to 3 feet Wednesday afternoon. Limited wave action on the bay due to ice coverage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Bersch
718 WHUS73 KGRB 040237 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 937 PM CDT Tue Apr 3 2018 LMZ521-522-541>543-041045- /O.CON.KGRB.GL.W.0008.000000T0000Z-180404T1400Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 937 PM CDT Tue Apr 3 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY... * WINDS...North to 30 knots. Gusts to around 35 knots. Wind veering northwest Wednesday morning. * WAVES...6 to 10 feet subsiding to 3 to 6 feet after midnight then to 1 to 3 feet Wednesday afternoon on Lake Michigan. Limited wave action on the bay due to ice coverage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Bersch
241 WHUS73 KGRB 040839 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 339 AM CDT Wed Apr 4 2018 LMZ521-522-541>543-041400- /O.CON.KGRB.GL.W.0008.000000T0000Z-180404T1400Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 339 AM CDT Wed Apr 4 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WINDS...Northwest to 30 knots with gale force gusts of 35 to 40 knots. * WAVES...4 to 7 feet. Limited wave action on the bay due to ice coverage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Kurimski
111 WHUS73 KGRB 041406 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 906 AM CDT Wed Apr 4 2018 LMZ541>543-042100- /O.EXP.KGRB.GL.W.0008.000000T0000Z-180404T1400Z/ /O.NEW.KGRB.SC.Y.0030.180404T1406Z-180404T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 906 AM CDT Wed Apr 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 4 PM CDT this afternoon. * WINDS...Northwest 10 to 20 knots with gusts to 25 knots. * WAVES...2 to 4 feet subsiding to less than 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-041515- /O.EXP.KGRB.GL.W.0008.000000T0000Z-180404T1400Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 906 AM CDT Wed Apr 4 2018 ...GALE WARNING HAS EXPIRED... Winds have diminished below gale force, but northwest winds will continue to gust to 25 knots through late afternoon. Limited wave action on the bay due to ice coverage. $$ mpc
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 2, 6:07 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 2, 6:07 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 607 PM CDT Mon Apr 2 2018 Updated aviation portion for 00Z TAF issuance .SYNOPSIS... Issued at 334 PM CDT Mon Apr 2 2018 A major late-winter storm will bring heavy snow to most of the area late tonight into Tuesday night. The large scale upper pattern consists of a sharp ridge off the West Coast, a broad deep trough over central North America, and a flat ridge from the Mid-Atlantic states into the Atlantic. The main changes during the period will be for the western ridge to get undercut, and the mid-continent trough to shift east a bit. A strong Colorado Low will track from the Plain to the Great Lakes region early in the period. Then the weather across the area will be dominated by weak shortwaves rotating around the southern flank of the mid-continent trough. Another more substantial system could affect the area late. The Colorado Low will bring widespread significant precipitation early in the period. That alone will result in above normal amounts. Temperatures will remain below normal. && .SHORT TERM...Tonight and Tuesday Issued at 334 PM CDT Mon Apr 2 2018 Still plenty of issues in the short term dealing with snow chances and totals, and winter weather headlines. Radar showed a band of snow from eastern Minnesota to southern Wisconsin at 19Z. The 12Z soundings upstream were rather dry and current surface dew point depressions were large, so only the heaviest snow in the band should be able to reach the surface. The 12Z GFS and ECMWF had measurable precipitation spreading east across the entire area this afternoon while the NAM only had it in about the western half of the forecast area. Have included accumulating snow in parts of central and north central Wisconsin this afternoon. There may be a lull in the activity this evening but still went with minor snow totals at most locations 00Z-06Z Tuesday. Snow should increase overnight as surface low pressure moves east across the Plains and an increase in Gulf moisture. The main event occurs on Tuesday as the low continues northeast to southern Lower MI/NE IN/NW OH by 00Z Wednesday and a mid level trough axis reaches Minnesota. Winds will increase on Tuesday behind the departing system, especially in the east where there may be some blowing snow. This system will likely result in a prolonged period of snow across the area with high snowfall totals, but enough snow should fall to justify a warning at most locations. The exception appears to be on the northern edge of the system where advisory criteria snow seems more likely, so have only a winter weather advisory going for Vilas County. There may be a minor accumulation in central Wisconsin prior to 06Z but the bulk of the accumulating snow should hold off until late tonight into Wednesday morning. .LONG TERM...Tuesday Night Through Monday Issued at 334 PM CDT Mon Apr 2 2018 The primary forecast issue was determining the forecast details associated with the passage of the Colorado Low. Opted to keep the headlines going longer than just the snowfall would suggest. This will account for gusty north winds slowing the recovery from the storm in the east. Did not make any significant changes to the rest of the forecast. One item of concern will be for temperatures to plummet to well below guidance forecasts on any nights with clear skies and light winds. But was unable to discern any such nights with sufficient confidence to make forecast adjustments this far in advance. && .AVIATION...for 00Z TAF Issuance Issued at 606 PM CDT Mon Apr 2 2018 A band of snow with MVFR conditions over central Wisconsin late this afternoon will drift north this evening. A storm system developing over the plains will approach the area later tonight and especially into Tuesday. The snow will increase in coverage late tonight with MVFR cigs/vsbys possibly dropping to IFR conditions after midnight. As an area of low pressure moves from the central Plains to southeast Lower Michigan on Tuesday, snow will continue to fall over northeast WI with cigs/vsbys mainly in the IFR range, although LIFR conditions are possible in heavier bursts of snow. In addition to the snow on Tuesday into Tuesday night, increasing north-northeast winds could gust up to 30 knots, mainly across central and east-central WI. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 1 AM Tuesday to 9 AM CDT Wednesday for WIZ020>022-031-037>040-045-048>050-073-074. Winter Storm Warning from 1 AM Tuesday to 4 AM CDT Wednesday for WIZ010>013-018-019-030-035-036. Winter Weather Advisory from 1 AM Tuesday to 4 AM CDT Wednesday for WIZ005. && SYNOPSIS.......Skowronski SHORT TERM.....MG LONG TERM......Skowronski AVIATION.......TDH
Hazardous weather outlook, Apr 2, 2:55 PM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 255 PM CDT Mon Apr 2 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 255 PM CDT Mon Apr 2 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A major winter storm will begin affecting the area tonight. Slippery travel conditions are likely to develop in central and north- central Wisconsin this evening. The initial band of snow responsible for those slippery conditions will probably weaken by late evening, then the main band of snow from the storm will shift into the area overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Difficult travel conditions are likely Tuesday into Wednesday as the storm crosses the region. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-031100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 255 PM CDT Mon Apr 2 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Gale force gusts from the northeast and north are possible Tuesday night into early Wednesday. MG/Skowronski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:11 AM CDT | Winter Storm Warning | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 15 more | 28 hr |
| Apr 3, 3:11 AM CDT | Winter Weather Advisory | GRB | Vilas | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.